I am 55 years old. I was diagnosed one year ago with stage 1 breast cancer that was grade 3, ER/HR positive. I received surgery as well as radiation therapy for treatment and finished radiation 8 months ago. Since that time I have been taking Arimidex to ward off any potential recurrence. During the past year, I have noticed that I have short-term memory loss as well as episodic memory loss. I might go to a restaurant with my husband and a month or two later, I can't remember if we have been there. Or I might go out to dinner with another couple I have never met before and months later cannot remember them when my husband mentions their names. These memory lapses are very inconsistent, and do not always occur this way. But my husband has noticed that I forget small things all the time (like things he has said to me). I am very organized and really don't have trouble with activities of daily living, but this is a marked difference from before I had the cancer treatments. Do you have any evidence that cancer itself, or Arimidex therapy may be the culprit?
Unfortunately this can happen .... you mention Radiation but did you receive any type of Chemotherapy ?? This can also be the cause of the memory problems. You might ck. with your Oncologist about switching to one of the other drugs .... although most have the same side effects but some less than others. You might also consider a good work-up in case the memory loss might be due to some other cause. Kindest regards ...
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.